Medical questions & health advice by board certified doctors
"I switched from Amlodipine 5mg to Natrilix 2.5mg and I've felt dizzy and weak. What should I do?"
Changed from Amlodipine 5mg to Natrilix 2.5mg. Since change(1 week) I have feld dizzy and weak. Please advise as no appointment available with my doctor for a week
I am sorry to hear this new medication did not work for you. It is possible your symptoms represent a serious issue. I encourage you to schedule an appointment with a primary care physician or urgent care physician as soon as possible to determine the cause, as it is not possible to provide an accurate diagnosis without an in-person evaluation. Amlodipine is a calcium channel blocker. It inhibits the movement of calcium into the cells of your heart and blood vessels. These cells normally use calcium to contract, so inhibiting this movement of calcium prevents this contraction and leads to a decrease in blood pressure. A common side effect of amlodipine is swelling in the legs. Natrilix is a diuretic. It prevents your kidneys from absorbing certain electrolytes from your urine, which causes these electrolytes to stay in your urine, bringing water with them. It can be used to treat excess swelling in your legs as well as high blood pressure. Given your symptoms, it is possible this new medication has made you dehydrated. In severe cases, this can lead to kidney damage. It is also possible your blood pressure is too low causing too little blood to reach your brain. You should make a primary care appointment to investigate this.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.